Alert archive / Tennessee / Special Weather Statements in 2016

Special Weather Statement, NWS Morristown, TN

August 7, 2016Blount County, Tennessee

NWS Morristown, TN issued this special weather statement at Aug 7, 2016, 4:38 PM EDT for Blount County, Tennessee. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2016, 4:38 PM EDT (20:38 UTC)
Expired
Aug 7, 2016, 5:45 PM EDT
In force
67 min
Issued by
NWS Morristown, TN

County Blount County, TN

The radar

The Knoxville radar (KMRX), 71 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 318 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
318 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

928 
WWUS84 KMRX 072038
SPSMRX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
438 PM EDT SUN AUG 7 2016
 
TNZ069-071-072-072145-
KNOX TN-BLOUNT SMOKY MOUNTAINS TN-NW BLOUNT TN-
438 PM EDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KNOX AND CENTRAL
BLOUNT COUNTIES UNTIL 545 PM EDT...

AT 438 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MARYVILLE...MOVING NORTH AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...MARYVILLE...ALCOA...LOUISVILLE...ROCKFORD...
EAGLETON VILLAGE...FRIENDSVILLE...HAPPY VALLEY...WILDWOOD...
CLOVER HILL AND SEYMOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3560 8386 3560 8408 3587 8414 3588 8381
TIME...MOT...LOC 2038Z 178DEG 6KT 3568 8397 

$$

DH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:14 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Aug 7, 3:14 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
314 PM EDT SUN AUG 7 2016

.SHORT TERM (Tonight and tomorrow)...
A moisture-rich environment with little forcing and weak instability
will remain over the area through tomorrow. Through the afternoon
and evening, slow-moving and training cells with heavy rain that
produce localized flooding problems will be the main concern. Most
of this activity should be diurnally-driven and dissipate after
sunset. Tonight, the cyclonic circulation over northern FL will
drift northward. With a SE low level flow off the Atlantic toward
our area, southern sections appear to be favored for higher pops and
QPF tomorrow, while the northern half may have some slight downslope
drying/stabilization. Will have chance pops in the northern and
central Valley, with likely pops in the mountains and southern
Valley. Localized flooding where storms train over the same areas
will continue to be a concern. Temperatures have continued to verify
warmer than MOS, so will go a few degrees higher than MOS again for
highs.

.LONG TERM (Monday night through Sunday)...
The rain chances decrease somewhat monday night as cold front will
be either along the southern border of the forecast area or just to
the south. Both NAM and MAV model still keeping southern and
eastern sections with good chance of showers as moisture lingers
behind front. MAV is the drier model through mid week and will go
drier western and northern sections Monday night through Tuesday
night. Lower pressure moves to the Gulf Coast Tuesday with a weak
upper level low and most of the moisture there as ridging builds
farther north over the forecast area. This will provide better
chances for showers and storms in the terrain areas Tuesday and
Wednesday than the valley. This pattern will continue through
Thursday. Friday the upper low begins to move farther north over AL
as another front moves into the Ohio Valley. This will increase
rain chances again for Saturday as the front to the north may
combine with the upper low to the south and enhance rainfall even
more over the area sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             75  91  74  92 /  60  60  40  50
Knoxville McGhee Tyson Airport, TN  72  91  73  90 /  50  50  30  40
Oak Ridge, TN                       72  90  73  91 /  40  50  30  40
Tri Cities Airport, TN              71  89  69  88 /  40  50  30  30

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&

DGS/TD
Hazardous weather outlook, Aug 7, 4:29 AM EDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
429 AM EDT SUN AUG 7 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-080830-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
429 AM EDT SUN AUG 7 2016 /329 AM CDT SUN AUG 7 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

SLOW MOVING THUNDERSTORMS WILL BRING VERY HEAVY RAIN TO SOME
LOCATIONS...AND LOCALIZED FLOODING WILL BE POSSIBLE ESPECIALLY
DURING THE AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 7, 3:57 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
357 PM EDT SUN AUG 7 2016

TNZ071-072-086-087-072030-
BLOUNT SMOKY MOUNTAINS TN-SOUTHEAST MONROE TN-NW BLOUNT TN-
NORTHWEST MONROE TN-
357 PM EDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BLOUNT AND MONROE
COUNTIES UNTIL 430 PM EDT...

AT 356 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHEAST OF MADISONVILLE...MOVING NORTH AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SWEETWATER...MADISONVILLE...VONORE...TELLICO PLAINS...HAPPY VALLEY...
FORT LOUDON S.P....MOUNT VERNON...CITICO BEACH...TALASSEE...
TARIFFVILLE...MCGEE CARSON PENINSULA...CITICO AND DEALS GAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3527 8438 3536 8441 3540 8441 3540 8443
      3545 8443 3546 8445 3558 8449 3565 8385
      3552 8384 3552 8388 3547 8392 3546 8396
      3541 8402 3537 8401 3534 8404
TIME...MOT...LOC 1956Z 171DEG 10KT 3545 8421

MOULTON
Special weather statement, Aug 7, 4:00 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
400 PM EDT SUN AUG 7 2016

TNZ040-041-070-073-074-072030-
SEVIER SMOKY MOUNTAINS TN-NORTH SEVIER TN-JEFFERSON TN-
COCKE SMOKY MOUNTAINS TN-NORTHWEST COCKE TN-
400 PM EDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SEVIER...SOUTHEASTERN
JEFFERSON AND SOUTHWESTERN COCKE COUNTIES UNTIL 430 PM EDT...

AT 400 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF PIGEON FORGE...OR 8 MILES EAST OF SEVIERVILLE...
MOVING NORTHEAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SEVIERVILLE...NEWPORT...GATLINBURG...DANDRIDGE...PIGEON FORGE...
BANEBERRY...PITTMAN CENTER...HARRISBURG...FAIRGARDEN...
CHESTNUT HILL...BIRD CROSSING AND COSBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3571 8354 3589 8367 3608 8325 3584 8310
TIME...MOT...LOC 2000Z 239DEG 10KT 3585 8343

MOULTON
Special weather statement, Aug 7, 4:32 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
432 PM EDT SUN AUG 7 2016

TNZ039-040-070-072130-
JEFFERSON TN-NORTHWEST COCKE TN-HAMBLEN TN-
432 PM EDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HAMBLEN...EASTERN
JEFFERSON AND NORTHWESTERN COCKE COUNTIES UNTIL 530 PM EDT...

AT 432 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DANDRIDGE...MOVING NORTH AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MORRISTOWN...JEFFERSON CITY...NEWPORT...DANDRIDGE...WHITE PINE...
BANEBERRY...ALPHA...LOWLAND AND PANTHER CREEK S.P..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3594 8346 3617 8351 3617 8347 3619 8347
      3619 8345 3621 8345 3621 8319 3594 8324
TIME...MOT...LOC 2032Z 178DEG 6KT 3602 8336

DH
Special weather statement, Aug 7, 4:38 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
438 PM EDT SUN AUG 7 2016

TNZ069-071-072-072145-
KNOX TN-BLOUNT SMOKY MOUNTAINS TN-NW BLOUNT TN-
438 PM EDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KNOX AND CENTRAL
BLOUNT COUNTIES UNTIL 545 PM EDT...

AT 438 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MARYVILLE...MOVING NORTH AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...MARYVILLE...ALCOA...LOUISVILLE...ROCKFORD...
EAGLETON VILLAGE...FRIENDSVILLE...HAPPY VALLEY...WILDWOOD...
CLOVER HILL AND SEYMOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3560 8386 3560 8408 3587 8414 3588 8381
TIME...MOT...LOC 2038Z 178DEG 6KT 3568 8397

DH

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:07 PM EDTSpecial Weather StatementMRXMorgan, Roane53 min
Aug 7, 2:19 PM EDTAreal Flood AdvisoryMRXAnderson, Campbell, Scott116 min
Aug 7, 3:08 PM EDTAreal Flood AdvisoryMRXMonroe2 hr
Aug 7, 3:47 PM EDTFlash Flood WarningMRXMonroe118 min
Aug 7, 3:57 PM EDTSpecial Weather StatementMRXMonroe33 min
Aug 7, 4:00 PM EDTSpecial Weather StatementMRXSevier30 min
Aug 7, 4:32 PM EDTSpecial Weather StatementMRXJefferson58 min
Aug 7, 4:46 PM EDTSpecial Weather StatementMRXCarter59 min
Aug 7, 5:00 PM EDTAreal Flood AdvisoryMRXBlount2 hr
Aug 7, 5:06 PM EDTAreal Flood AdvisoryMRXCarter, Johnson, Sullivan, Unicoi, Washington114 min
Aug 7, 5:14 PM EDTSpecial Weather StatementMRXHamblen46 min
Aug 7, 5:33 PM EDTFlash Flood WarningMRXCarter, Johnson, Sullivan, Washington117 min
Aug 7, 6:14 PM EDTAreal Flood AdvisoryMRXCocke, Greene, Hamblen, Jefferson2 hr
Aug 7, 6:32 PM EDTAreal Flood AdvisoryMRXSullivan118 min
Aug 7, 7:10 PM EDTFlash Flood WarningMRXGreene, Hamblen2 hr
Aug 7, 7:32 PM EDTAreal Flood AdvisoryMRXClaiborne, Grainger, Hancock, Hawkins3 hr
Aug 7, 7:44 PM EDTAreal Flood AdvisoryMRXKnox2 hr
Aug 7, 7:49 PM EDTAreal Flood AdvisoryMRXHamilton, Marion116 min
Aug 7, 4:56 PM EDTSpecial Weather StatementMRXClay49 min
Aug 7, 5:25 PM EDTAreal Flood AdvisoryMRXClay2 hr

Nearby

Special Weather Statements in Tennessee, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.